Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Huntsville, AL

March 12, 2010DeKalb County, Jackson County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 12, 2010, 10:13 AM CST for DeKalb County, Jackson County, Alabama. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2010, 10:13 AM CST (16:13 UTC)
Expired
Mar 12, 2010, 10:52 AM CST
In force
39 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 10:22 AM CSTHAIL 1.752 Ese Henagar, ALGOLF BALL SIZE HAIL REPORTED JUST EAST OF HENAGAR.
Mar 12, 10:30 AM CSTHAIL 11 Nw Valley Head, ALQUARTER SIZE HAIL REPORTED IN VALLEY HEAD.
Mar 12, 10:35 AM CSTHAIL 0.885 S Valley Head, ALNICKEL SIZE HAIL ACCUMULATED ON THE GROUND IN DESOTO STATE PARK.
Mar 12, 10:40 AM CSTHAIL 0.75Mentone, ALPENNY SIZE HAIL REPORTED IN MENTONE.
Mar 12, 10:41 AM CSTHAIL 0.5Ider, ALDIME SIZED HAIL REPORTED BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS54 KHUN 121613
SVRHUN
ALC049-071-121700-
/O.NEW.KHUN.SV.W.0021.100312T1613Z-100312T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1013 AM CST FRI MAR 12 2010

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  EASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1100 AM CST

* AT 1012 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FACKLER TO
  HENAGAR TO 8 MILES SOUTHWEST OF FORT PAYNE...AND MOVING NORTHEAST  
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSALIE...FORT PAYNE...
  BASS...FABIUS...
  FLAT ROCK...HAMMONDVILLE...
  SULPHER SPRINGS...RUSSELL CAVE NATIONAL MONUMENT...
  HIGDON...BRIDGEPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS ACROSS RAINSVILLE AND 
SYLVANIA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 3449 8556 3438 8562 3437 8565 3431 8571
      3462 8577 3487 8606 3499 8592 3499 8560
      3452 8551
TIME...MOT...LOC 1612Z 228DEG 31KT 3486 8600 3458 8575
          3435 8581

$$

KNS
2 follow-up statements
518 
WWUS54 KHUN 121636
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1036 AM CST FRI MAR 12 2010

ALC049-071-121700-
/O.CON.KHUN.SV.W.0021.000000T0000Z-100312T1700Z/
JACKSON AL-DEKALB AL-
1036 AM CST FRI MAR 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR EASTERN DEKALB AND NORTHEASTERN JACKSON COUNTIES...

AT 1035 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RUSSELL CAVE NATIONAL 
MONUMENT TO SULPHER SPRINGS TO FORT PAYNE...MOVING NORTHEAST AT 
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MENTONE...HIGDON AND LONG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3449 8556 3438 8562 3437 8565 3431 8571
      3451 8575 3465 8569 3474 8580 3491 8587
      3499 8592 3499 8560 3452 8551
TIME...MOT...LOC 1635Z 228DEG 31KT 3499 8582 3471 8557
          3448 8563

$$

KNS
351 
WWUS54 KHUN 121652
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1052 AM CST FRI MAR 12 2010

ALC049-071-121702-
/O.CAN.KHUN.SV.W.0021.000000T0000Z-100312T1700Z/
JACKSON AL-DEKALB AL-
1052 AM CST FRI MAR 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEKALB AND
NORTHEASTERN JACKSON COUNTIES IS CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING WERE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3449 8556 3438 8562 3437 8565 3431 8571
      3451 8575 3465 8569 3474 8580 3491 8587
      3499 8592 3499 8560 3452 8551
TIME...MOT...LOC 1652Z 228DEG 31KT 3509 8569 3481 8544
          3458 8550

$$
KNS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 6:53 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 12, 6:53 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 AM CST FRI MAR 12 2010

.UPDATE...REMOVED LAWRENCE AND LIMESTONE COUNTIES FROM SEVERE
THUNDERSTORM WATCH.

&&

.DISCUSSION...CDFNT CONTINUES TO MOVE ACROSS THE CWA AND ALONG THE
FRONT WAS A LINE OF STORMS. ATTM THE STORMS WERE WEAKENING WITH
MANY DIME/PEA SIZE HAIL REPORTS. WE DID EXTEND THE WATCH TILL 9 AM
FOR MADISON...CULLMAN...DEKALB...JACKSON AND MORGAN COUNTIES.
AFTER THE CDFNT GOES THRU THE CWA ARND 18Z...STILL COULD THIS
SHOWERS THIS AFTERNOON IN WARP ARND PCPN.

&&

.PREV DISCUSSION... /ISSUED 559 AM CST FRI MAR 12 2010/

UPDATE...FOR 12Z TAFS

AVIATION...LINE OF STORMS AHEAD OF COLD FRONT MOVING ACROSS THE
HUN AREA ATTM. THESE STORMS WILL BE CAPABLE OF QUARTER HAIL AND
DAMAGING WIND GUSTS UP TO 60 MPH. THIS LINE OF STORMS WILL MOVE
OUT OF THE HUN AREA BETWEEN 13Z AND 14Z THIS MRNG. SHOWERS WILL
CONTINUE FOR BOTH TAF SITES UNTIL 18Z BEFORE TAPERING OFF.
HOWEVER...MORE SHOWERS ARE EXPECTED TONIGHT UNTIL ARND 06Z...WITH
MVFR CONDITIONS THRU THE FCST PERIOD.

PREV DISCUSSION... /ISSUED 423 AM CST FRI MAR 12 2010/

DISCUSSION...
A BUSY MORNING IS AN UNDERSTATEMENT IN THE OFFICE...WITH STORMS
AFFECTING PARTS OF OUR FORECAST/WARNING AREA. AS OF THE PRESENT...A
LINE OF STORMS WAS AFFECTING AREAS NEAR THE I-65 CORRIDOR. THESE
STORMS HAVE PRODUCED HAIL TO GOLF BALL IN SIZE OVER OUR AREA...WITH
EVEN LARGER REPORTS OVER EASTERN MISSISSIPPI AND NW ALABAMA SOUTH OF
FRANKLIN/LAWRENCE COUNTIES. SEVERE T-STORM WATCH #31 IS IN EFFECT
FOR ALL OF OUR NORTHERN AL COUNTIES EAST OF LAUDERDALE...COLBERT AND
FRANKLIN COUNTIES...WITH THE ABOVE COUNTIES ALREADY CANCELLED FROM
THIS WATCH.

OTHERWISE...A COLD FRONT WAS NEARING THE NE MISSISSIPPI/NW ALABAMA
BORDER. AS NOTED ABOVE...THE STORM THREAT WILL END FROM WEST TO EAST
AS THE FRONT SWEEPS ACROSS THE AREA. HOWEVER...WILL KEEP MOSTLY
CLOUDY TO CLOUDY SKIES...AND A CHANCE OF SHOWERS IN THE FORECAST...
CONTINUING INTO SUNDAY AS LOW PRESSURE NOW OVER THE MID MISSISSIPPI
VALLEY SLOWLY TRANSLATES TO THE COASTAL VIRGINIA DURING SUNDAY. THE
CLOUDS WILL KEEP SOMEWHAT COOLER THAN NORMAL TEMPS FOR THE WEEKEND.
WILL STAY OPTIMISTIC AND BRING BACK THE SUN ON MONDAY...AS THE LOW
MOVES FURTHER EAST OF THE MID ATLANTIC.

MORE SHOWERS WILL COME BACK INTO THE FORECAST FOR TUE NIGHT INTO WED
NIGHT...AS ANOTHER UPPER SYSTEM MOVES OVER THE REGION. SOUNDINGS
DURING THIS TIME LOOKS TOO STABLE FOR THUNDER DURING THIS PERIOD.
DRY WEATHER HOPEFULLY RETURNS FOR NEXT THURSDAY.

AVIATION...   /06Z ISSUANCE/
VFR CONDITIONS ARE EXPECTED AT KMSL AND KHSV THROUGH THE EARLY
MORNING HOURS. AS A LOW PRESSURE SYSTEM DEEPENS TO THE SW AND MOVES
NE...SHRA/TSRA IS CURRENTLY APPROACHING FROM THE SW...THEY WILL
BECOME MORE CLUSTERED IN NATURE BY SUNRISE. MVFR CONDITIONS ARE
EXPECTED AS SHRA/TSRA APPROACH THE TERMINALS. IN HEAVIER SHRA/TSRA
BETWEEN 09Z-13Z...IFR CONDITIONS ARE POSSIBLE. EXACT ENDING TIME OF
PRECIP IS UNCERTAIN AT THIS TIME...SO TIMING AT END OF TAF PERIOD IS
MAINLY TO SHOW TRENDS OF CLEARING. CLOUDS AND DZ MAY LINGER LONGER
DEPENDING ON THE TRACK AND SPEED OF THE SYSTEM EXITING THE AREA.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

007
Hazardous weather outlook, Mar 12, 9:15 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 AM CST FRI MAR 12 2010

ALZ001>010-016-TNZ076-096-097-121900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
915 AM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE A CHANCE OF A FEW STRONG OR SEVERE THUNDERSTORMS
FOR THE REST OF TODAY. WINDS GUSTS AROUND 60 MPH AND HAIL UP TO
THE SIZE OF QUARTERS WILL BE POSSIBLE. THE SEVERE THREAT WILL
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

SS

In the hours before

Special weather statement, Mar 12, 6:39 AM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
639 AM CST FRI MAR 12 2010

ALZ006-008>010-121330-
DE KALB-JACKSON-MADISON-MARSHALL-
639 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON...MADISON AND
MARSHALL COUNTIES UNTIL 730 AM CST...

AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION GROVE...OR 9 MILES NORTH OF ARAB...
MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HEBRON...NEW HOPE.
  COLUMBUS CITY...HUSTLEVILLE.
  GRANT...WOODVILLE.
  WHITON...PAINTER.
  LIM ROCK...CHIGGER HILL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST FRIDAY
MORNING FOR NORTHEASTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3429 8588 3430 8648 3431 8648 3431 8655
      3447 8657 3451 8656 3480 8594
TIME...MOT...LOC 1239Z 245DEG 31KT 3445 8642
Special weather statement, Mar 12, 6:51 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
651 AM CST FRI MAR 12 2010

ALZ006-009-TNZ097-121330-
FRANKLIN-JACKSON-MADISON-
651 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON AND MADISON
COUNTIES UNTIL 730 AM CST...

AT 650 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYSVILLE...OR 10 MILES EAST OF MOORES
MILL...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HOLLYTREE...TRENTON.
  PRINCETON.
  LARKIN...SKYLINE.
  ESTILLFORK.
  HYTOP.
  JERICHO...FACKLER.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CST
FRIDAY MORNING FOR NORTHEASTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3480 8586 3465 8641 3493 8649 3500 8636
      3500 8632 3502 8632 3517 8604
TIME...MOT...LOC 1251Z 241DEG 25KT 3480 8635
Special weather statement, Mar 12, 6:53 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 AM CST FRI MAR 12 2010

TNZ076-096-097-121345-
FRANKLIN-LINCOLN-MOORE-
653 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 745 AM CST...

AT 650 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MULBERRY...OR 7 MILES EAST OF
FAYETTEVILLE...MOVING EAST AT 40 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MARBLE HILL...HURDLOW.
  HARMONY...LEXIE CROSSROADS.
  BELVIDERE.
  TIMS FORD LAKE...OAK GROVE.
  ESTILL SPRINGS...DECHERD.
  WOODS RESERVOIR.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CST
FRIDAY MORNING FOR NORTHEASTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3539 8625 3538 8627 3535 8620 3537 8617
      3533 8599 3516 8589 3502 8645 3520 8647
      3530 8662 3534 8645 3534 8642 3535 8640
      3539 8626
TIME...MOT...LOC 1253Z 256DEG 33KT 3518 8641
Local storm report, Mar 12, 7:03 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
703 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND GST     5 E RUSSELLVILLE        34.51N 87.64W
03/12/2010  E56.00 MPH       FRANKLIN           AL   BROADCAST MEDIA

0245 AM     HAIL             10 SE TUSCUMBIA         34.63N 87.58W
03/12/2010  E0.88 INCH       COLBERT            AL   EMERGENCY MNGR

            NICKEL HAIL NEAR SPRING VALLEY

0248 AM     HAIL             5 E PHIL CAMPBELL       34.35N 87.62W
03/12/2010  E1.75 INCH       FRANKLIN           AL   BROADCAST MEDIA

            PENNY TO GOLF BALL HAIL

0307 AM     HAIL             10 NW MOULTON           34.59N 87.41W
03/12/2010  E1.00 INCH       LAWRENCE           AL   EMERGENCY MNGR

            NEAR HATTON QUARTER SIZE HAIL

0340 AM     HAIL             5 W TRINITY             34.60N 87.18W
03/12/2010  E1.75 INCH       LAWRENCE           AL   STORM CHASER

0345 AM     HAIL             MOULTON                 34.48N 87.28W
03/12/2010  E0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

0347 AM     HAIL             12 W ATHENS             34.79N 87.17W
03/12/2010  E1.00 INCH       LIMESTONE          AL   EMERGENCY MNGR

0350 AM     HAIL             10 SW ATHENS            34.68N 87.08W
03/12/2010  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            WIND GUSTS 35 MPH

0405 AM     HAIL             ELKMONT                 34.93N 86.98W
03/12/2010  E0.75 INCH       LIMESTONE          AL   LAW ENFORCEMENT

0416 AM     HAIL             ATHENS                  34.79N 86.96W
03/12/2010  E0.75 INCH       LIMESTONE          AL   LAW ENFORCEMENT

0418 AM     HAIL             10 W ATHENS             34.79N 87.14W
03/12/2010  E0.75 INCH       LIMESTONE          AL   NWS EMPLOYEE

            PENNY HAIL NEAR THE CLEMENTS AREA

0503 AM     HAIL             15 W CULLMAN            34.18N 87.10W
03/12/2010  E1.00 INCH       CULLMAN            AL   EMERGENCY MNGR

            QUARTER HAIL IN LOGAN

0515 AM     HAIL             WEST POINT              34.24N 86.95W
03/12/2010  E0.88 INCH       CULLMAN            AL   PUBLIC

            NICKEL HAIL COVERING THE GROUND

0515 AM     HAIL             WEST POINT              34.24N 86.95W
03/12/2010  E1.00 INCH       CULLMAN            AL   TRAINED SPOTTER

0527 AM     HAIL             CULLMAN                 34.18N 86.84W
03/12/2010  E0.75 INCH       CULLMAN            AL   EMERGENCY MNGR

0528 AM     HAIL             10 SW CULLMAN           34.07N 86.96W
03/12/2010  E1.00 INCH       CULLMAN            AL   EMERGENCY MNGR

0535 AM     HAIL             MADISON                 34.70N 86.75W
03/12/2010  E1.00 INCH       MADISON            AL   PUBLIC

0538 AM     HAIL             ATHENS                  34.79N 86.96W
03/12/2010  E0.75 INCH       LIMESTONE          AL   PUBLIC

0545 AM     HAIL             MADISON                 34.70N 86.75W
03/12/2010  E0.75 INCH       MADISON            AL   PUBLIC

0555 AM     HAIL             HUNTSVILLE              34.71N 86.63W
03/12/2010  E0.75 INCH       MADISON            AL   NWS EMPLOYEE

            PENNY HAIL COVERING THE GROUND IN THE MONROVIA AREA

0610 AM     HAIL             FAIRVIEW                34.25N 86.69W
03/12/2010  E0.75 INCH       CULLMAN            AL   EMERGENCY MNGR

0621 AM     HAIL             10 NE CULLMAN           34.28N 86.71W
03/12/2010  E0.75 INCH       CULLMAN            AL   EMERGENCY MNGR

0621 AM     HAIL             CULLMAN                 34.17N 86.84W
03/12/2010  E0.75 INCH       CULLMAN            AL   EMERGENCY MNGR

0635 AM     HAIL             HUNTSVILLE              34.73N 86.59W
03/12/2010  E0.25 INCH       MADISON            AL   NWS EMPLOYEE

&&

SS
Special weather statement, Mar 12, 8:36 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
836 AM CST FRI MAR 12 2010

ALZ007-008-016-121515-
CULLMAN-MARSHALL-MORGAN-
836 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 915 AM CST...

AT 835 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORETTE TO
HAYDEN...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3451 8685 3450 8653 3447 8647 3450 8640
      3450 8619 3419 8613 3418 8619 3410 8631
      3426 8645 3426 8651 3413 8659 3409 8669
      3406 8668 3400 8673 3395 8678 3392 8689
TIME...MOT...LOC 1436Z 240DEG 29KT 3440 8671 3393 8675

KNS
Special weather statement, Mar 12, 9:30 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 AM CST FRI MAR 12 2010

ALZ008>010-121630-
DE KALB-JACKSON-MARSHALL-
930 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 1030 AM CST...

AT 928 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANT TO PAINTER...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LIM ROCK...SKIRUM.
  LARKINSVILLE...LANGSTON.
  PEEKS CORNER...GUEST.
  LEBANON...COLLBRAN.
  HOLLYWOOD...PINE RIDGE.

DIME SIZE HAIL HAS BEEN REPORTED IN GUNTERSVILLE WITH THIS STORM.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3449 8554 3449 8556 3445 8558 3420 8604
      3420 8609 3453 8632 3454 8631 3457 8632
      3459 8629 3463 8634 3498 8570 3478 8556
      3452 8551
TIME...MOT...LOC 1529Z 236DEG 37KT 3458 8623 3431 8604

KNS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:54 AM CSTSevere Thunderstorm WarningHUNFranklin36 min
Mar 12, 2:29 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence46 min
Mar 12, 2:54 AM CSTSevere Thunderstorm WarningHUNLawrence, Limestone51 min
Mar 12, 3:44 AM CSTSevere Thunderstorm WarningHUNLawrence, Limestone31 min
Mar 12, 4:21 AM CSTSpecial Weather StatementHUNLimestone, Madison54 min
Mar 12, 4:27 AM CSTSpecial Weather StatementHUNLawrence48 min
Mar 12, 4:53 AM CSTSpecial Weather StatementHUNCullman37 min
Mar 12, 5:06 AM CSTSevere Thunderstorm WarningHUNCullman, Morgan39 min
Mar 12, 5:16 AM CSTSpecial Weather StatementHUNMadison29 min
Mar 12, 5:30 AM CSTSevere Thunderstorm WarningHUNLimestone, Madison45 min
Mar 12, 5:49 AM CSTSevere Thunderstorm WarningHUNCullman, Morgan41 min
Mar 12, 6:10 AM CSTSevere Thunderstorm WarningHUNMadison35 min
Mar 12, 6:18 AM CSTSevere Thunderstorm WarningHUNMadison, Morgan27 min
Mar 12, 6:39 AM CSTSpecial Weather StatementHUNJackson, Marshall51 min
Mar 12, 6:51 AM CSTSpecial Weather StatementHUNJackson39 min
Mar 12, 7:17 AM CSTRiver Flood WarningHUNLawrence25 hr
Mar 12, 8:36 AM CSTSpecial Weather StatementHUNCullman, Marshall, Morgan39 min
Mar 12, 9:09 AM CSTSevere Thunderstorm WarningHUNMadison, Marshall39 min
Mar 12, 9:30 AM CSTSpecial Weather StatementHUNDeKalb, Jackson60 min
Mar 12, 9:33 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson57 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.